Home Forums Melanoma Diagnosis: Stage IV starting yervoy

  • This topic is empty.
Viewing 15 posts - 1 through 15 (of 45 total)
  • Author
    Posts
  • #22149
    hass71
    Participant

    hello

    tomorrow my wife will start her first session on Yervoy IPI treatment (melanoma stage 4), so i need some advices going through this treatment, what shall we expect, how to deal with side effects.

    thank you for your support

    need your prayers

    #65256
    JBunyan
    Participant

    hass71

    I pray for your wife. I had 4 doses of Ipi ,(Grade 4, M1(c)) ending in Jan. A little itching on lower legs, now a bit of arthritis in shoulders, but – so far – no serious side effects and complete remission (subject to next set of scans on 16 Sept). If you read the potential side effects it can be scary, but in my case they were relatively mild compared with the benefits, so I hope the same will go for your wife. Just ensure to eat no food that may cause a tummy upset as it can give a scare – I had one such, but it was a false alarm, thankfully.

    #65257
    hass71
    Participant

    thank you for your reply

    how was the result of the treatment?

    #65258
    JBunyan
    Participant

    hass71

    I had 2 mets in torso – one near aorta in lymph node, one in axilla – both quite small. Also 2 brain mets – 10 and 6 mm. Post Ipi and Gamma knife a MRI brain scan and torso CT scan showed body clear of mets, and MRI showed one met gone and the other shrinking – hopefully “dead”. My Oncologist (who is Professor of Experimental Oncology at my local University Hospital) has said I am in “complete remission”. For how long, no one knows. Having more scans in mid September.

    I am also BRAF wild type – not sure but I think this means that mets grow slower.

    Hope your wife has similar success but really try to forget the downside of the treatment – I found it no problem. In the room where the Ipi is infused were other patients having chemo for a variety of cancer, and they looked far worse!!

    Best of luck – do keep us informed. Are you in Europe? I am in UK.

    #65259
    odonoghue80
    Participant

    Hi there – wishing luck to you and your wife with your upcoming Ipi treatment. I know you are nervous about the side effects, and I was the same. I remember reading all the possible side effects of Ipi and became real anxious about the treatment. But this treatment seems to react differently to different people.

    In my case, I had all 4 infusions and had no issues whatsoever. I worked through treatment and even went to a trip to Ireland for a week. However, around my 4th infusion, I did see some small fatigue. But nothing that prevented me from doing anything.

    To qualify this, while I tolerated this treatment easily, unfortunately I did not get any response from the Ipi.

    Good luck,

    Shane

    #65260
    gostan
    Participant

    Best of luck with the Yervoy treatments. The worst possible side effect is the possibility of Colitis. Not everybody gets it, but certainly you need to be on the lookout for those type symptoms. I could only tolerate 2 infusions, but I did get positive results.

    #65261
    hass71
    Participant

    it’s been almost two weeks after the first portions of yervoy, there’s a lot of pain in several parts of the body especially the lungs, vomiting and laziness

    any advices?

    #65262
    hass71
    Participant

    she took already 3 portions of yervoy, and she’s having diarrhea for 4 days already and the doctor admitted her to the hospital to control it with Decadron but he will stop the IPI that means she lost the 4rth portion, how can that affect the therapy?

    #65263
    buffcody
    Participant

    There have been a number of posters on this and other forums who have had experiences similar to your wife’s in having to curtail the number of treatments because of side effects. Many of these have had good end results. Though four treatments is ideal, my take has been that often less than four work effectively. I don’t think there are any definitive predictors for success but very good reason for hope.

    #65264
    jualonso
    Participant

    Hi,

    i know some cases with just 2 or 3 inf. Of IPI were enough to have a very good response. So you have possibilities even loosing the last one.

    in one of your posts you talked about pain in lungs, i supose everything was solved, but could you tell me how?

    im going to start IPI in a week and would like to have as much information as possible.

    Thanks in advance

    #65265
    hass71
    Participant

    she had pain in the lungs for a while and then the pain was gone to reappear in the stomach, but i don’t know if it’s caused by the treatment, or it’s from the disease itself, but there were no side effects till now the diarrhea.

    wish you the best of luck in your treatment and do not have any fear, and you must have a strong faith because it’s a real source of relief in this stage.

    #65266
    jualonso
    Participant

    Thanks hass71,

    i really trust thay yervoy is going to work for me. I hope i am right.

    im taking some supplements like vitamins, curcumin, etc, did your wife tame something during IPI treatment?

    thanks

    #65267
    tamie
    Participant

    Hello,

    I have been reading with great interest your posts. My husband is starting Yervoy on November 3ed, after he progression following 15 months of Zelboraf. I guess we all get used to the present medication and fear the changes especially concerning the questions how bad side effects are going to be, and whether or not it will be helpfull. I hope for all of us, that we will be able to look at the Yervoy as a challenged and not fear it, and let’s hope it will work for us all. Please update and let us learn what to expect. Good luck

    Tammie

    #65268
    hass71
    Participant

    hello

    i don’t know if i’m right, but i don’t think one should take any drug that is not prescribed by a professional especialy with yervoy, because some medication/supplements might have side effects and you really won’t want that to happen.

    i advice also to take healthy food and get away from anything that might make any disturbance in your digestive system

    #65269
    goldfidler
    Participant

    Our thoughts and support are with you as you start your new treatment program. It is a very stressful time in the process but we all need to remain positive and be confident that it is going to deliver good results. Every treatment is different, as is every person. You are not alone and you are in our thoughts and prayers.

Viewing 15 posts - 1 through 15 (of 45 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.